MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; HEAD, FEMORAL, COCR, 40MM

ENCORE MEDICAL L.P. X-ALT HIP; HEAD, FEMORAL, COCR, 40MM
Model Number 497-40-000
Health Effect - Clinical Code Toxicity (2333)
Date of Event 10/20/2009
Type of Reportable Event Serious Injury
Event or Problem Description
Reported incident - the patient is experiencing metallosis problems, likely to have a revision surgery.
 
Additional Manufacturer Narrative
The reason for this reported incident was due to the patient experiencing metallosis problems.There was no other information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint is due to the patient experiencing metallosis problems.There were no findings during this investigation that indicate that the reported device was defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this reported incident was due to the patient experiencing metallosis problems.There was no other information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements, with one exception noted below.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There was one non-conforming material report (ncmr) associated with the reported component that states that 15 or 30 units of unipolar offset sleeves were rejected for 3/8-24 (unf) unified national fine 2b threads, "nogo" side go.This indicates an oversized pitch diameter on the internal threads.All parts were accepted by manufacturing engineer (me), product development (pd) and quality assurance (qa) with the justification, "thread for extraction tool engagement.Thread engagement is adequate for extraction and will not affect function." this non-conformance did not contribute to the patient's reported condition.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint is due to the patient experiencing metallosis problems.There were no findings during this investigation that indicate that the reported device was defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
HEAD, FEMORAL, COCR, 40MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7437922
Report Number1644408-2018-00366
Device Sequence Number11049526
Product Code LPH
UDI-Device Identifier00888912024068
UDI-Public(01)00888912024068
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2014
Device Model Number497-40-000
Device Catalogue Number497-40-000
Device Lot Number53936319
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer06/12/2018
07/09/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date06/12/2018
07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-000, LOT 53845883; 427-02-120, LOT 53907683; 430-03-056, LOT 53878212; 932-40-256, LOT 53906871
Patient Age63 YR